Alert archive / Kansas / Red Flag Warnings in 2026
Red Flag Warning 14, NWS Dodge City, KS
NWS Dodge City, KS issued this red flag warning at Mar 27, 2026, 9:35 AM CDT for 27 counties in Kansas. It took effect at Mar 28, 2026, 11:00 AM CDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2026, 9:35 AM CDT (14:35 UTC)
- In effect from
- Mar 28, 2026, 11:00 AM CDT
- Expired
- Mar 28, 2026, 10:00 PM CDT
- In force
- 11 hr
- Issued by
- NWS Dodge City, KS
All 27 counties
Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 22 km from the middle of the area, began a volume at 14:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted.
757 WWUS83 KDDC 271435 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 935 AM CDT Fri Mar 27 2026 ...The Fire Weather Watch has been upgraded to a Red Flag Warning... KSZ030-031-043>046-061>066-074>081-084>090-272245- /O.UPG.KDDC.FW.A.0008.260328T1600Z-260329T0300Z/ /O.NEW.KDDC.FW.W.0014.260328T1600Z-260329T0300Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 935 AM CDT Fri Mar 27 2026 /835 AM MDT Fri Mar 27 2026/ ...RED FLAG WARNING IN EFFECT FROM 11 AM CDT /10 AM MDT/ TO 10 PM CDT /9 PM MDT/ SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTHWEST KANSAS... The National Weather Service in Dodge City has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 11 AM CDT /10 AM MDT/ to 10 PM CDT /9 PM MDT/ Saturday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zone 030 Trego, Fire Weather Zone 031 Ellis, Fire Weather Zone 043 Scott, Fire Weather Zone 044 Lane, Fire Weather Zone 045 Ness, Fire Weather Zone 046 Rush, Fire Weather Zone 061 Hamilton, Fire Weather Zone 062 Kearny, Fire Weather Zone 063 Finney, Fire Weather Zone 064 Hodgeman, Fire Weather Zone 065 Pawnee, Fire Weather Zone 066 Stafford, Fire Weather Zone 074 Stanton, Fire Weather Zone 075 Grant, Fire Weather Zone 076 Haskell, Fire Weather Zone 077 Gray, Fire Weather Zone 078 Ford, Fire Weather Zone 079 Edwards, Fire Weather Zone 080 Kiowa, Fire Weather Zone 081 Pratt, Fire Weather Zone 084 Morton, Fire Weather Zone 085 Stevens, Fire Weather Zone 086 Seward, Fire Weather Zone 087 Meade, Fire Weather Zone 088 Clark, Fire Weather Zone 089 Comanche and Fire Weather Zone 090 Barber. * TIMING...From 11 AM CDT /10 AM MDT/ to 10 PM CDT /9 PM MDT/ Saturday. * WINDS...South 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 12 percent. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
4 follow-up statements
877 WWUS83 KDDC 271938 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 238 PM CDT Fri Mar 27 2026 KSZ030-031-043>046-061>066-074>081-084>090-281200- /O.CON.KDDC.FW.W.0014.260328T1600Z-260329T0300Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 238 PM CDT Fri Mar 27 2026 /138 PM MDT Fri Mar 27 2026/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM CDT /10 AM MDT/ TO 10 PM CDT /9 PM MDT/ SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTHWEST KANSAS... * AFFECTED AREA...Fire Weather Zone 030 Trego, Fire Weather Zone 031 Ellis, Fire Weather Zone 043 Scott, Fire Weather Zone 044 Lane, Fire Weather Zone 045 Ness, Fire Weather Zone 046 Rush, Fire Weather Zone 061 Hamilton, Fire Weather Zone 062 Kearny, Fire Weather Zone 063 Finney, Fire Weather Zone 064 Hodgeman, Fire Weather Zone 065 Pawnee, Fire Weather Zone 066 Stafford, Fire Weather Zone 074 Stanton, Fire Weather Zone 075 Grant, Fire Weather Zone 076 Haskell, Fire Weather Zone 077 Gray, Fire Weather Zone 078 Ford, Fire Weather Zone 079 Edwards, Fire Weather Zone 080 Kiowa, Fire Weather Zone 081 Pratt, Fire Weather Zone 084 Morton, Fire Weather Zone 085 Stevens, Fire Weather Zone 086 Seward, Fire Weather Zone 087 Meade, Fire Weather Zone 088 Clark, Fire Weather Zone 089 Comanche and Fire Weather Zone 090 Barber. * TIMING...From 11 AM CDT /10 AM MDT/ to 10 PM CDT /9 PM MDT/ Saturday. * WINDS...South 25 to 35 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 14 percent. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
644 WWUS83 KDDC 280323 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 1023 PM CDT Fri Mar 27 2026 KSZ030-031-043>046-061>066-074>081-084>090-281200- /O.CON.KDDC.FW.W.0014.260328T1600Z-260329T0300Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 1023 PM CDT Fri Mar 27 2026 /923 PM MDT Fri Mar 27 2026/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM CDT /10 AM MDT/ TO 10 PM CDT /9 PM MDT/ SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY... * AFFECTED AREA...Fire Weather Zone 030 Trego, Fire Weather Zone 031 Ellis, Fire Weather Zone 043 Scott, Fire Weather Zone 044 Lane, Fire Weather Zone 045 Ness, Fire Weather Zone 046 Rush, Fire Weather Zone 061 Hamilton, Fire Weather Zone 062 Kearny, Fire Weather Zone 063 Finney, Fire Weather Zone 064 Hodgeman, Fire Weather Zone 065 Pawnee, Fire Weather Zone 066 Stafford, Fire Weather Zone 074 Stanton, Fire Weather Zone 075 Grant, Fire Weather Zone 076 Haskell, Fire Weather Zone 077 Gray, Fire Weather Zone 078 Ford, Fire Weather Zone 079 Edwards, Fire Weather Zone 080 Kiowa, Fire Weather Zone 081 Pratt, Fire Weather Zone 084 Morton, Fire Weather Zone 085 Stevens, Fire Weather Zone 086 Seward, Fire Weather Zone 087 Meade, Fire Weather Zone 088 Clark, Fire Weather Zone 089 Comanche and Fire Weather Zone 090 Barber. * TIMING...From 11 AM CDT /10 AM MDT/ to 10 PM CDT /9 PM MDT/ Saturday. * WINDS...South 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...10 to 20 percent. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
053 WWUS83 KDDC 281100 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 600 AM CDT Sat Mar 28 2026 KSZ030-031-043>046-061>066-074>081-084>090-290300- /O.CON.KDDC.FW.W.0014.260328T1600Z-260329T0300Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 600 AM CDT Sat Mar 28 2026 /500 AM MDT Sat Mar 28 2026/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM CDT /10 AM MDT/ THIS MORNING TO 10 PM CDT /9 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY... * AFFECTED AREA...Fire Weather Zone 030 Trego, Fire Weather Zone 031 Ellis, Fire Weather Zone 043 Scott, Fire Weather Zone 044 Lane, Fire Weather Zone 045 Ness, Fire Weather Zone 046 Rush, Fire Weather Zone 061 Hamilton, Fire Weather Zone 062 Kearny, Fire Weather Zone 063 Finney, Fire Weather Zone 064 Hodgeman, Fire Weather Zone 065 Pawnee, Fire Weather Zone 066 Stafford, Fire Weather Zone 074 Stanton, Fire Weather Zone 075 Grant, Fire Weather Zone 076 Haskell, Fire Weather Zone 077 Gray, Fire Weather Zone 078 Ford, Fire Weather Zone 079 Edwards, Fire Weather Zone 080 Kiowa, Fire Weather Zone 081 Pratt, Fire Weather Zone 084 Morton, Fire Weather Zone 085 Stevens, Fire Weather Zone 086 Seward, Fire Weather Zone 087 Meade, Fire Weather Zone 088 Clark, Fire Weather Zone 089 Comanche and Fire Weather Zone 090 Barber. * TIMING...From 11 AM CDT /10 AM MDT/ this morning to 10 PM CDT /9 PM MDT/ this evening. * WINDS...South 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...10 TO 20 percent. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
001 WWUS83 KDDC 281833 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 133 PM CDT Sat Mar 28 2026 ...Elevated to Critical Wildfire Risk Saturday Afternoon... KSZ030-031-043>046-061>066-074>081-084>090-290300- /O.CON.KDDC.FW.W.0014.000000T0000Z-260329T0300Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 133 PM CDT Sat Mar 28 2026 /1233 PM MDT Sat Mar 28 2026/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY... * AFFECTED AREA...Fire Weather Zone 030 Trego, Fire Weather Zone 031 Ellis, Fire Weather Zone 043 Scott, Fire Weather Zone 044 Lane, Fire Weather Zone 045 Ness, Fire Weather Zone 046 Rush, Fire Weather Zone 061 Hamilton, Fire Weather Zone 062 Kearny, Fire Weather Zone 063 Finney, Fire Weather Zone 064 Hodgeman, Fire Weather Zone 065 Pawnee, Fire Weather Zone 066 Stafford, Fire Weather Zone 074 Stanton, Fire Weather Zone 075 Grant, Fire Weather Zone 076 Haskell, Fire Weather Zone 077 Gray, Fire Weather Zone 078 Ford, Fire Weather Zone 079 Edwards, Fire Weather Zone 080 Kiowa, Fire Weather Zone 081 Pratt, Fire Weather Zone 084 Morton, Fire Weather Zone 085 Stevens, Fire Weather Zone 086 Seward, Fire Weather Zone 087 Meade, Fire Weather Zone 088 Clark, Fire Weather Zone 089 Comanche and Fire Weather Zone 090 Barber. * TIMING...Until 10 PM CDT /9 PM MDT/ this evening. * WINDS...South 25 to 35 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...As low as 15 percent. * IMPACTS...Any ignitions will have the potential to grow into wildfires and escape control quickly. Avoid burning and any outdoor activities that involve sparks or flames. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Turner For more information from NOAA/National weather service visit... http://weather.gov/ddc
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at Mar 27, 5:33 AM CDT, 4 hours 2 minutes earlier. Its key messages:
- Much cooler today
- Fire danger increases Saturday
- Weekend ends very warm
Area forecast discussion, Mar 27, 5:33 AM CDT, 4 hours 2 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 533 AM CDT Fri Mar 27 2026 .KEY MESSAGES... - Much cooler today - Fire danger increases Saturday - Weekend ends very warm && .DISCUSSION... Issued at 1200 AM CDT Fri Mar 27 2026 Much cooler highs are expected today. 50s for the entire FA. The northeasterly winds will start out fairly strong and will decrease in magnitude as the day continues. By dusk, the northeast winds should be light and will gradually become SE by late tonight as a sfc high pressure center shifts off to the east. Fire danger today will be limited. The winds will be there, but afternoon relative humidities are expected to bottom out in the 15-20% range. Burning is discouraged. Otherwise, near freezing lows are expected for Saturday morning. Zonal upper level flow is expected across the Rockies Saturday. This will result in low level lee troughing with breezy southerly winds and warmer highs. Highs should peak in the 70s near the Colorado border to the 60s across the eastern zones. It appears that NBM minimum relative humidity might be a bit too high Saturday afternoon. Some of the models show more mixing, lower dewpoints, and thus lower afternoon relative humidity during the day. Given the expanding drought and dry conditions, felt it was best to have a Fire Weather Watch in effect Saturday for the higher fire danger during the day. See the fire weather section and the watch for more details. The downslope/WAA pattern continues Sunday. Highs will end up on the very warm to hot side with values around 90F for much of the the FA. Again, will have to watch the fire danger Sunday given the warmth. The winds may end up a little weaker, however, as the sfc trof fragments farther east. More of the same weather pattern is expected for the beginning of the business week. Long range models and their ensemble counter parts show a fropa possible by Tuesday. The GEFS and ENS ensemble members are in agreement that this fropa will probably be dry. The main impact would be another dip in temperatures midweek. && .AVIATION /12Z TAFS THROUGH 12Z SATURDAY/... Issued at 526 AM CDT Fri Mar 27 2026 VFR conditions will prevail in vicinity of all TAF sites through late evening. Strong gusty northeast winds through late morning are expected to begin gradually subsiding generally after 17-19Z as surface high pressure slides southeast out of the Dakotas into the Upper Midwest, then turn east-southeasterly 10-20kt mid/late evening as the surface high continues to track southeast into the Central Plains. && .FIRE WEATHER... Issued at 1200 AM CDT Fri Mar 27 2026 For today, the northeast winds will start out strong in magnitude and will gradually decrease as the day continues. A limited to perhaps elevated fire danger is possible today. Outdoor burning is discouraged given the wind speeds. Attention then turns to Saturday. Lee troughing is expected to resume. The net result is breezy southerly winds and warmer temperatures. Felt the NBM relative humidities are a little bit too high right now. Some of the models have a drier airmass with relative humidity around 15% Saturday. Given the continued dry conditions, felt it was best to have at least a Fire Weather Watch in effect Saturday given the higher fire danger that day. && .DDC WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Saturday morning through Saturday evening for KSZ030-031-043>046-061>066-074>081-084>090. && DISCUSSION...Sugden AVIATION...JJohnson FIRE WEATHER...Sugden
Hazardous weather outlook, Mar 27, 12:01 AM CDT, 9 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 1201 AM CDT Fri Mar 27 2026 KSZ030-031-043>046-061>066-074>081-084>090-280800- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 1201 AM CDT Fri Mar 27 2026 /1101 PM MDT Thu Mar 26 2026/ This Hazardous Weather Outlook is for portions of central Kansas, south central Kansas, southwest Kansas, and west central Kansas. .DAY ONE...Today and Tonight A limited to perhaps elevated fire danger is possible today. Burning is discouraged. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A fire weather watch is in effect Saturday. See message for details. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 9:00 PM CDT | Special Weather Statement | DDC | Stafford | 45 min |
| Mar 26, 11:06 PM CDT | Fire Weather Watch | DDC | Barber, Clark, Comanche, Edwards, Ellis, Finney and 21 more | 10 hr |
Nearby
Red Flag Warnings in Kansas, 2026Every red flag warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.